Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 280, NWS Fort Worth, TX

July 1, 2007Kaufman County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 1, 2007, 12:33 PM CDT for Kaufman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2007, 12:33 PM CDT (17:33 UTC)
Expired
Jul 1, 2007, 3:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Kaufman County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1027 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 011733
FFWFWD
TXC257-012030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1233 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 330 PM CDT

* AT 1233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
DETECTED   VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. 
THESE STORMS ARE MOVING LITTLE...SO TRAINING IS OCCURRING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3264 9607 3247 9650 3242 9644 3236 9645
      3236 9619 3240 9607

$$
2 follow-up statements
000 
WGUS74 KFWD 011841
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
140 PM CDT SUN JUL 1 2007

TXC257-012030-
KAUFMAN TX-
141 PM CDT SUN JUL 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
SOUTHERN KAUFMAN COUNTY...

AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE 
WARNED AREA. THESE STORMS ARE BEGINNING TO DRIFT SOUTH AND ARE 
SHOWING SIGNS OF WEAKENING BUT WILL CONTINUE TO AFFECT SOUTHERN 
KAUFMAN COUNTY FOR AT LEAST ANOTHER HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEMP...GRAYS 
PRAIRIE AND COTTONWOOD

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3264 9607 3247 9650 3242 9644 3236 9645
      3236 9619 3240 9607

$$

JLD
000 
WGUS74 KFWD 011952
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
252 PM CDT SUN JUL 1 2007

TXC257-012002-
KAUFMAN TX-
252 PM CDT SUN JUL 1 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN KAUFMAN
COUNTY...

THE RAIN HAS DISSIPATED OVER THE COUNTY BUT ADDITIONAL SHOWERS AND 
THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON HOURS.

LAT...LON 3264 9607 3247 9650 3242 9644 3236 9645
      3236 9619 3240 9607

$$

82/JLD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 12:00 PM CDT, 33 minutes earlier.

Area forecast discussion, Jul 1, 12:00 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1200 PM CDT SUN JUL 1 2007

.AVIATION...
1200 PM
ATMOSPHERE IS UNCAPPED TODAY. WEAK NORTH WINDS AND DRIER AIR
NORTHWEST OF METROPLEX WILL ADD TO CONVERGENCE IN THAT AREA AS
WELL...ACTING SIMILAR TO A DRY LINE/COLD FRONT. BIT OF ENHANCED CU
ALREADY EVIDENT IN VISIBLE SAT PIX ALONG A LINE FROM
GRAHAM...DFW...MCKINNEY...POSSIBLY IN RESPONSE TO THAT LLVL FORCING.
UPPER DISTURBANCE MOVING EAST ACROSS N TX SEEMS TO BE ENHANCING THE
MORNING CONVECTION SOUTHEAST OF THE METROPLEX...AND BY MID AFTERNOON
AREAS SOUTH & SOUTHEAST OF METROPLEX SHOULD HAVE AREAS OF PCPN AS
THAT FORCING SLIDES SOUTHEAST. WILL KEEP TSTMS IN METROPLEX AND WACO
TAFS FOR THIS AFTN.   84

&&

.UPDATE...
1116 AM
OLD MID LEVEL SHEAR AXIS...ACTING AS A WEAK FRONTAL BOUNDARY...HAS
SHIFTED TO THE SOUTH OF THE METROPLEX AND WILL BE THE FOCUS FOR
CONVECTION ALONG A LINE FROM SULPHUR SPRINGS TO HILLSBORO TO
LAMPASAS DURING THE AFTERNOON HOURS. MEANWHILE...SLIGHTLY DRIER
AIR IS MOVING INTO THE NW CWA AS WESTERLY LOW LEVEL FLOW IS
OCCURRING. HAVE AMENDED POPS TODAY BY LOWERING THEM IN THE
NORTHWEST AND RAISING THEM ALONG AND SOUTHEAST OF THE
AFOREMENTIONED BOUNDARY. TEMPERATURES HAVE BEEN RAISED AND WIND
GRIDS WERE ADJUSTED TO A MORE WESTERLY DIRECTION IN THE NW CWA.

AS THE UPPER LOW IN OKLAHOMA DROPS SW DURING THE OVERNIGHT
HOURS...THE SHEAR AXIS/BOUNDARY WILL RETREAT NORTH AND BEST
CHANCES OF RAIN WILL SHIFT NORTH ALONG THE RED RIVER. HAVE
INCREASED POPS OVER THE NORTHERN ZONES TONIGHT AND WE WILL LOOK
INTO THE POSSIBILITY OF BRINGING THE FLOOD WATCH BACK TO LIFE FOR
THIS PART OF THE CWA. MORE ON THIS WITH THE AFTERNOON PACKAGE.

TR.92

&&

.PREV DISCUSSION... /ISSUED 617 AM CDT SUN JUL 1 2007/

AVIATION...
617 AM / 1117 UTC.
AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS...WEAK UPPER LEVEL
TROUGH/SHEAR ZONE AND AN UNSTABLE ATMOSPHERE OVER THE REGION WILL
RESULT IN SCATTERED SHOWERS/THUNDERSTORMS AROUND THE KDFW
TRACON...AND TO A LESS EXTENT AROUND KACT. ONSET SHOULD BE AROUND
18Z AND CONTINUE THROUGH 00Z. THERE IS A LOWER CHANCE OF LATE NIGHT
ACTIVITY...BUT THIS IS A CONCERN.

SOUTH WINDS WILL BECOME SOUTHWEST THIS MORNING THEN BACKING TO THE
SOUTHEAST THIS EVENING.  SPEEDS AT 13KT OF LESS.

SKIES WILL BE HARD TO FORECAST. VFR FOR THE MOST PART.  KACT COULD
SEE BRIEF MVFR CIGS THROUGH 15Z...THEN VFR OUTSIDE OF CONVECTION.
KDFW TRACON SHOULD BE VFR EARLY THEN MVFR A DENSE CU FIELD FORMS
AROUND MIDDAY. EXPECT VFR CONDITIONS BY LATE AFTERNOON AND
AFTERWARD.  75

PREV DISCUSSION...
418 AM.
THE UPPER LOW OVER NORTHEAST OKLAHOMA WILL SINK SOUTHWEST AROUND THE
EASTERN PERIPHERY OF AN UPPER RIDGE THAT IS OVER THE SOUTHWESTERN
U.S. AS THIS SYSTEM MOVES BACK ACROSS THE AREA...THE POTENTIAL FOR
A GREATER AREAL COVERAGE OF HEAVY RAIN WILL INCREASE. HAVE INCLUDED
HEAVY RAIN WORDING IN THE FORECAST FOR THE NEXT COUPLE OF DAYS.
GIVEN THE SATURATED GROUND...SOME LOCAL FLOODING IS POSSIBLE TODAY
AND SOME FLASH FLOOD WARNINGS WILL LIKELY BE NEEDED BUT THE AREAL
COVERAGE IS NOT EXPECTED TO BE LARGE ENOUGH TO WARRANT A FLASH
FLOOD WATCH AT THIS TIME. WITH BETTER LIFT AND HIGH PRECIPITABLE
WATER VALUES AND GREATER AREAL COVERAGE EXPECTED MONDAY AND
TUESDAY...A FLASH FLOOD WATCH MAY BE NEEDED FOR THE MONDAY/TUESDAY
TIME PERIOD. RAIN CHANCES WILL CONTINUE FOR THE REST OF THE WEEK.
HIGH TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS FOR THE REST OF
THE WEEK..BUT WE SHOULD SEE THEM WARM CLOSER TO SEASONAL NORMALS
TOWARD THE END OF THE WEEK AS HEIGHTS RISE SLIGHTLY. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  90  73  86  72  88 /  40  60  60  50  40
WACO, TX              89  74  88  74  89 /  40  30  60  40  50
PARIS, TX             84  71  85  72  88 /  70  70  70  40  50
DENTON, TX            89  73  86  71  89 /  40  60  60  50  40
MCKINNEY, TX          88  71  86  71  89 /  50  60  60  50  40
DALLAS, TX            89  74  87  74  88 /  40  60  60  50  40
TERRELL, TX           87  73  85  73  87 /  60  60  70  50  40
CORSICANA, TX         88  73  87  71  88 /  60  40  70  40  50
TEMPLE, TX            90  73  87  72  87 /  50  30  60  40  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Jul 1, 10:55 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1055 AM CDT SUN JUL 1 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1055 AM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT. LOCALIZED
FLASH FLOODING FROM VERY HEAVY RAINFALL IS POSSIBLE. CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 40 MPH ARE THE OTHER MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
RAIN DAILY THROUGH SATURDAY. LOCALIZED FLASH FLOODING...CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 40 MPH ARE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING REPORTS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:01 PM CDTSpecial Weather StatementFWDDallas59 min
Jul 1, 3:36 PM CDTSpecial Weather StatementFWDCollin54 min
Jul 1, 3:41 PM CDTSevere Thunderstorm WarningFWDDallas54 min
Jul 1, 3:54 PM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more5 days
Jul 1, 4:06 PM CDTFlash Flood WarningFWDDallas114 min
Jul 1, 4:26 PM CDTTornado WarningFWDEllis34 min
Jul 1, 5:50 PM CDTFlash Flood WarningFWDEllis115 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.